Thunderstorm Wind, Elmore
- When
- January 19, 9:30 AM CST
- Where
- Elmore County, Eclectic
- Measured
- 50 kt (58 mph)
- Property damage
- $3,000
- Reported by
- BROADCAST MEDIA
- Coordinates
- 32.633, -86.033
Trees and power lines were knocked down in Eclectic.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jan 19, 4:11 AM CST, 5 hours 19 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 411 AM CST FRI JAN 19 2001 COLD FRONT NOW WELL DEFINED FROM JUST EAST OF HSV AND TCL TO A LOW N OF NEW ORLEANS. THE LOW IS FORECAST TO PASS SE OF BHM THIS MORNING AND BE INTO NW GA BY NOON. RAINFALL IN THE FFA AREA NW AL HAS DIMINISHED SLIGHTLY BUT REMAINS ALMOST CONTINUOUS AND LIKELY TO PICK UP AGAIN AS THE LOW APPROACHES. RADAR PRECIP ESTIMATES WERE A LITTLE ON THE LOW SIDE...BY MAYBE 30%...AT MIDNIGHT. THERE IS STILL A LOT OF LIGHTNING BACK IN THE COLD AIR OVER LA. WILL CONTINUE THE FF WATCH FOR THIS MORNING. ELSEWHERE...THUNDERSTORMS MAY PRODUCE HEAVIER RAINFALL RATES BUT OF LESSER DURATION AND FLASH FLOODING NOT LIKELY. PRECIP WILL DIMINISH THIS AFTERNOON AND EVENING...PROBABLY ENDING BEFORE IT CAN CHANGE OVER TO SNOW. EVEN IF A BRIEF PERIOD OF SNOW OCCURS...IT SHOULD MELT AS TEMPS NOT EXPECTED TO FALL BELOW FREEZING UNTIL PRETTY LATE TONIGHT. WE COULD SEE SOME VERY LIGHT ACCUMULATIONS TN VALLEY AFTER MIDNIGHT...SPECIALLY NE AL. MORE CONCERNED ABOUT SNOW ACCUMULATING SAT OVER THE TN VALLEY... SPECIALLY HSV EWD AS STRONG UPPER LOW SWINGS ACROSS TN/KY. MODEL QPF'S DON'T SHOW MUCH BUT BELIEVE WE COULD SEE AN INCH OR SO UP THERE. AREAS ALREADY BEHIND THE FRONT WILL SEE TEMPS STEADY OR FALLING SLOWLY TODAY. WINDS EXPECTED TO HOLD UP THRU SATU BUT WIND CHILL CRITERIA NOT EXPECTED TO BE MET. IT WILL MOST UNPLEASANT ON SAT HOWEVER. HSV RS 044/031 033/020 042 +65 BHM RM 055/029 035/023 044 +51 MGM TE 069/034 040/025 048 +20= .BHM...NONE. 07
ALZ001>038-040>050-191500- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 734 AM CST FRI JAN 19 2001 HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA. AN INTENSIFYING STORM SYSTEM...MOVING NORTHEAST OUT OF THE GULF OF MEXICO ACROSS THE SOUTHEASTERN STATES...WILL CONTINUE TO BRING RAIN TO NORTH AND CENTRAL ALABAMA TODAY. THE MOST WIDESPREAD RAIN WILL BE IN THE NORTHERN AND WESTERN SECTIONS OF THE STATE...WHERE THERE IS A POTENTIAL FOR FLASH FLOODING...ESPECIALLY THIS MORNING. SOUTH AND EAST OF INTERSTATE 20...THE RAIN WILL BE MORE SCATTERED IN NATURE. HOWEVER...IT IS IN THIS AREA WHERE STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE. THE MAIN THREAT TIME FOR SEVERE THUNDERSTORMS WILL ALSO BE DURING THE MORNING HOURS. GUSTY WINDS IN THE WAKE OF THE STORM SYSTEM WILL BRING MUCH COLDER AIR INTO THE STATE FROM THE NORTHWEST...WHILE GRADUALLY DIMINISHING THE EXTENT OF THE RAIN THIS AFTERNOON AND EARLY TONIGHT. STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD REMAIN ALERT FOR CHANGING WEATHER CONDITIONS AND MONITOR NOAA WEATHER RADIO OR... LOCAL TV AND RADIO...FOR POSSIBLE FLASH FLOOD OR SEVERE WEATHER WARNINGS THROUGH THIS MORNING.
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
Trees and power lines were knocked down in Eclectic.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2001Every state in 2001This day in weather historyWarnings in Alabama, January 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5231095.